MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER
Model Number 10445
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that atypical tip damage occurred.The patient's iliofemoral anatomy contained moderate tortuosity and severe calcification.Vascular access was obtained via a right-sided transfemoral approach.A 14f isleeve introducer sheath was advanced.An acurate neo2 valve system was advanced through the 14f isleeve introducer sheath and successfully implanted in the intended location.When closing femoral access and retrieving the 14f isleeve introducer sheath the physician noted that the tip of the 14f isleeve introducer sheath was ripped and significantly more flared than expected.The 14f isleeve introducer sheath was successfully removed using the dilator.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the 14f isleeve introducer sheath was returned for device analysis.The returned device consisted of the 14f isleeve introducer sheath and the dilator.The dilator was not inside the sheath.Visual inspection identified blood present inside the sheath, hub, and flush line.The sheath was kinked at 15cm distal of the strain relief of the hub.Two of the three seams were expanded with the tip split.Microscopic inspection identified the tip to be torn/split at a second seam with damage to the tip in this area.The expanded seams of the 14f isleeve introducer sheath and split tip occurred along the seam lines and is expected with use, as the seams and tip are designed to expand with use to allow passage of delivery system and balloon aortic valvuloplasty devices during the procedure.Therefore, these are not considered damage to the device.However, in addition to the split tip, damage to tip was also observed which is consistent with the reported event.Three photos of the 14f isleeve introducer sheath tip were provided to aid in the investigation and was reviewed by a bsc quality technician.The photos showed that there were a couple expanded seams, and the tip was split at the seam.The tip was also torn/split at a second seam with damage to the tip at this area.The photos are consistent with the damage observed on the returned 14f isleeve introducer sheath.
 
Event or Problem Description

Brand Name
ISLEEVE 14F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20683904
Report Number2124215-2024-71445
Device Sequence Number8556962
Product Code DYB
UDI-Device Identifier08714729950660
UDI-Public08714729950660
Combination Product (Y/N)N
Initial Reporter CountryPO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2026
Device Model Number10445
Device Catalogue Number10445
Device Lot Number0034657276
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown